Oklahoma, 2012Damaging Winds in Oklahoma, April 3, 2012
April 3, 2012 · NWS TSA · 4 events in 2 counties and zones
During the late afternoon and evening on April 3, a cold front pushed into the region. A warm and moist environment was in place across southeast Oklahoma ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late afternoon and evening on April 3, a cold front pushed into the region. A warm and moist environment was in place across southeast Oklahoma ahead of the front. A few severe thunderstorms developed over the area, resulting in damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 2:34 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 2:34 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT TUE APR 3 2012
.DISCUSSION...
UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH
ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY
DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE
BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE
SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE
PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE
OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE
TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS
WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY
MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST
CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT
EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN
DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC
BASED STORMS NOT ANTICIPATED.
STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT
PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS
STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE
CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD
POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES
FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW
STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING
CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST
OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY
FRIDAY.
DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN
ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY
EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE
INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES
INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER
LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING
BELOW NORMAL FOR A CHANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 73 52 71 / 70 30 30 10
FSM 63 80 53 73 / 80 20 30 10
MLC 59 76 51 73 / 80 20 20 10
BVO 56 73 49 69 / 70 30 30 10
FYV 59 75 48 67 / 80 30 30 20
BYV 61 76 51 66 / 80 40 40 30
MKO 59 74 51 70 / 90 20 30 10
MIO 60 74 51 67 / 80 30 40 20
F10 58 73 52 70 / 80 20 20 10
HHW 59 76 53 74 / 80 10 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Apr 3, 3:58 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT TUE APR 3 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 3 2012
...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING
FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF
TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY
INTO WEST CENTRAL ARKANSAS. A POCKET OF STRONGER INSTABILITY
DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES
HAVE CLEARED ALLOWING TEMPERATURES TO WARM. THIS WILL
PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL
THIS AREA STABILIZES LATER THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER
NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM. THESE
STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER
PRIMARILY WITH A LARGE HAIL HAZARD. LOCALLY HEAVY RAINFALL
HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA...
AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED
AREAS OF FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE
REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE
INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER
LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS. ONCE
THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE
AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 3:01 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT TUE APR 3 2012
OKZ073-032145-
PITTSBURG OK-
401 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
KIOWA...SAVANNA...HAYWOOD...INDIANOLA AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3505 9610 3507 9607 3509 9607 3513 9601
3515 9601 3514 9591 3517 9588 3519 9577
3518 9575 3519 9574 3464 9588 3468 9589
3468 9609
TIME...MOT...LOC 2101Z 208DEG 27KT 3466 9606Special weather statement, Apr 3, 3:50 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE APR 3 2012
OKZ049-073-075-032230-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
450 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND WESTERN LATIMER
AT 450 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF BLANCO TO 14 MILES SOUTHEAST OF
BLANCO...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...KREBS...
ALDERSON...HARTSHORNE AND HIGGINS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3459 9568 3459 9585 3490 9591 3510 9544
3457 9538 3453 9568
TIME...MOT...LOC 2150Z 252DEG 25KT 3478 9568 3457 9565Thunderstorm Wind, Latimer
- When
- April 3, 4:40 PM CST
- Where
- Latimer County, 0.48 mi ESE of Wilburton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.919, -95.312
Strong thunderstorm wind blew down several trees and power lines.
Thunderstorm Wind, Le Flore
- When
- April 3, 5:30 PM CST
- Where
- Le Flore County, Poteau
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.050, -94.620
Strong thunderstorm wind blew down several trees.
Thunderstorm Wind, Le Flore
- When
- April 3, 5:35 PM CST
- Where
- Le Flore County, Panama
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -94.670
Strong thunderstorm wind blew down trees and power lines.
Thunderstorm Wind, Le Flore
- When
- April 3, 6:04 PM CST
- Where
- Le Flore County, 0.9 mi ENE of Arkoma
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.354, -94.435
Strong thunderstorm wind blew down several small trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 3, 201229 injured · $798 million · EF3 · 94 events
- Hail and Damaging Winds in Florida, April 3, 20121 death · $86,000 · 1 in hail · 16 events
- Flash Flood in West Virginia, April 3, 2012$175,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 3 to 5, 2012$100,000 · 1 in hail · 11 events
- Flash Flooding and Hail in Louisiana, April 3 to 5, 2012$55,000 · 1.75 in hail · 11 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2012$60,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Arkansas, April 3, 2012$40,000 · 1 in hail · 9 events
- Hail in Texas, April 3 to 4, 2012$26,000 · 2.75 in hail · 13 events
- Tornadoes and Hail in Texas, April 3 to 4, 2012EF0 · 29 events
- Hail and Damaging Wind in Tennessee, April 3, 2012$25,000 · 1.25 in hail · 6 events
- Tornado and Hail in Louisiana, April 3, 2012$6,000 · EF0 · 23 events
- Hail and Damaging Winds in Arkansas, April 3, 2012$10,000 · 1.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374629, 374630, 374631, 374632.